the person in question is Bipolar though im not sure which type and was misdiagnosed with depression. Because of this she was prescribed to celexa (a ssri) at 40mg once daily. As is supposed to be done she started at 20mg daily and moved to 40mg daily. After having complications with the depression worsening the doctor then prescribed a dosage of 40mg twice daily (above the fda approved dosage for any patient, especially one weighing barely over 100lbs.) The first week of this new dosage She attempted to commit suicide by taking around 1500mg (suicidality is also a known sideffect in many patients). She refused to go to a hospital. Now there is concern with the things happening to her. She complains of being dizzy and lightheaded, as well as a shakey feeling in several body parts. She also talks of headaches and her heart rate, but still refuses to be seen. Is there reason to be concerned or will this pass as her system re-adjusts and the withdrawel ends? It has been two weeks but still no signs of a change. I have tried looking up information for her but am unable to find anything relevant. Any Information is appreciated.
What are the long term effects of a serotonin overdose (attempted suicide) in a bipolar patient?
- 27 Feb 2011 by InfoSeeker88
- 28 August 2012
- celexa, depression, bipolar disorder, suicide, overdose
Added 27 Feb 2011:
Forgot To Mention, The Person In Reference Is A Young Adult Age 23 and Weighs 107, which could prove relevant to dosage and diagnostics.
well i cant really answer you question but my grandma takes 40mg of it, so i dont think thats not allowed by the government. sorry i could help more.
I have to stress that this is a very serious situation. She may have serotonin syndrome. This is a life threatening condition that must not go uncontrolled.
You can go to the following website and read about it. Read each page carefully and completely:
She not only needs to be seen for the condition mentioned but also for the suicidal ideation. She is unable to make good decisions right now and someone needs to make them for her. I would not take no for an answer. She needs to be evaluated by a doctor including blood tests to see the levels of the medication in her system. It can take several weeks for this medication to leave the body and return to normal. She may need further medication to reverse the serotonin build up in her body and brain.
I wish you and she the very best,
I hate to tell you this, but two years I took every medication I had which included 30 - 90 mg Cymbalta and so forth. The truth is that you will never ever be the same again from severe serotonin syndrome. I am even having hard time typing and making sense. So, sorry to say you should have went to hospital and they give diability because they know you are screwed for life. I didn't accept disability but I should have in hindsite. Sorry about terrible news to you. Don't worry it's kind of fun because you are real clear about how crazy you are!!! Makes a fun party.
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Oct 2011 • 1 answer
Overdose - A family member attempted suicide using Xanax. Now off life support but she suffers from?
Updated 28 Feb 2011 • 2 answers
Updated 8 Jul 2011 • 3 answers
Updated 3 Jul 2012 • 5 answers
Updated 12 Jan 2016 • 3 answers